MAUDE Adverse Event Report: DEPUY MITEK LLC US GII DRBIT ARTHRO 2.4MM *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US GII DRBIT ARTHRO 2.4MM *EA; SURGICAL HAND DRILL
Catalog Number 211502
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.Investigation summary: the complaint device was received and evaluated.Visual observation indicates the device is in worn condition possibly from repeated heavy use.The drill bit has striations from heavy use.This complaint can be confirmed and the failure could be attributed to normal field wear.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4) ¿ incomplete.Depuy mitek has been informed that the lot number is not available.
 
Event or Problem Description
It was reported via phone by the sales rep, that during a biceps procedure, the customer's gii drill bit would not engage in the bone.They swapped the device with another like device from the other set to complete the procedure.There were no patient consequences or delays.The device is being returned.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7405970
Report Number1221934-2018-50425
Device Sequence Number13769045
Product Code HTW
UDI-Device Identifier10886705001743
UDI-Public10886705001743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1